It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-15-2008, 09:49 AM   #1
Newbie
(female)
 
Join Date: Aug 2008
Location: New York
Posts: 2
kittencrazed HB User
Tachycardia?

I was on levothyroxine for years, until about two weeks ago when I started to take thyrolar instead. I had heard that the extra T3 makes a positive difference! But yesterday I visited the doctor and she told me that my blood pressure was high. I also had tachycardia, and my BPM was around 130. She immediately sent me to the lab for some bloodwork and put me back on the old medication.

I know this is a new thing, because I frequently check my blood pressure out of the office.

Has anybody else developed tachycardia because they were on a new medication, or because they were taking too much?

Is this something that being on the old medication will fix without causing any long lasting problems?

 
Sponsors Lightbulb
   
Old 08-15-2008, 02:02 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,343
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Tachycardia?

It's possible your body would have adapted to the T3 in time, and all would have been well. But if you were feeling good on the levoT, why the switch?

T3 is a definite heart stimulant, too much for some folks, no effect at all for others. There should be no lasting harm at all from your experiment, though.

 
Sponsors Lightbulb
   
Old 08-15-2008, 06:19 PM   #3
Newbie
(female)
 
Join Date: Aug 2008
Location: New York
Posts: 2
kittencrazed HB User
Re: Tachycardia?

I decided to try the switch because I was not feeling my best after being on levothyroxine for almost 7 years. I have been very tired, and unusually sad. I am also still having a problem with hair loss, it's not getting worse, but it never really improved after I started the medication.

I have started taking evening primrose oil, because I have heard that can help hypothyroid patients with hair growth. I have also heard quite a lot that people have better results with a combination medication like thyrolar or armour. It was probably a shot in the dark, but I am really willing to try anything.

Thank you for the advice though, it's very hard to decipher things right now on my own, as I am only seeing a primary care physician who doesn't seem to know too much about the details. I made an appointment with an endocrinologist two weeks from now. Hopefully that will help!


Quote:
Originally Posted by midwest1 View Post
It's possible your body would have adapted to the T3 in time, and all would have been well. But if you were feeling good on the levoT, why the switch?

T3 is a definite heart stimulant, too much for some folks, no effect at all for others. There should be no lasting harm at all from your experiment, though.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Sinus Tachycardia treatment question... cubeus19 Heart Disorders 7 02-22-2011 11:28 AM
Ectopic heart beats/ Superventricular Tachycardia cyclequeen31 Menopause 19 06-18-2010 06:37 AM
Sinus Tachycardia and treatment Helper51 Sinus Problems 1 12-24-2008 10:54 PM
Can you have tachycardia for NO REASON? Delia79 Heart Disorders 5 01-30-2008 11:32 AM
cardiologist says tachycardia-question about it?? carisa Heart Disorders 5 04-02-2007 03:09 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!